Undiagnosed Symptoms Community
Causes of Constant Slight Dizziness
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Causes of Constant Slight Dizziness

Right, maybe somebody can shed some light on this, for the past four/five months I have been feeling slightly dizzy, with varying degrees of pain above and through my right eye. I awoke one morning months ago having slight vision problems paired with dizziness. As if everything around me was not real. Weird I Know!!. Anyways went to my doctor, reckoned I was run down from work and stressed, also at this stage, I was on nexium for acid reflux which I have suffered from for years (at this stage I was on nexium for about 4 months). So she reckoned chill and it will go. A month went by, stomach like a lamb (still is), but my dizzyness and headaches remained. At the time I was also extremely tired. So the doc put me on effexor, which I have to say made things worse and did not even lift the dizziness which is constant. After 3 months on effexor and its amazing ability to mess you up more, I relised doc " I ain't depressed, and this effexor is making my headaches worse", so I came off them. But the dizziness remained with slight headaches. Then for two solid weeks I got this weird pressure pinch type pain above my right eye, which made me go back to the doc. Recommended a brain scan (mri), results normal. got all my bloods tested, results grand, my colesteral is tiny bit high @ 5.2, but otherwise healthy. oh age is 28 also.

My question is after going to an optician for an eye test, everything normal, I am left with guessing that I have a possible inner ear problem (even though I have no symptoms, other than headache) or some weird vitamin B12 deficiency from the nexium (even thogh I have been on B Complex for two months)..

Any body have a clue what the story is with this dizziness which litterly is the vain of my life daily along with pin point headaches above my right eye?

Open to suggestions, I have never been ill for more than three days in my life, so this is really bugging me!!!!!

Cheers
Pablo
Related Discussions
3 Comments
Blank
227932_tn?1200345223
As you said, and I quote "I awoke one morning months ago having slight vision problems paired with dizziness. As if everything around me was not real". This sounds to me like a depersonalization disorder this is a disorder in which a sufferer is affected by persistent feelings of depersonalization or derealization.. The most common causes of the disorder are severe stress, depression and panic, marijuana and hallucinogen ingestion.

Since your MRI, blood work,  and vision tests were all normal then that rules out any neurological or other physical disorders that could cause these symptoms. B12 deficiency can indeed cause psychological problems but it's very rare and it's commonly asymptomatic. The only thing that is left is something psychological.

Venlafaxine (Effexor) is a MAO inhibitor witch actually doesn't help that much with depersonalization. You should see a psychiatrist and explain all your symptoms to him, he will give you the right treatment and hopefully you will feel better! :)
Blank
Avatar_n_tn
OK well the everything not real is a bit exaggerated but the dizziness persists, I am leading quiet a normal life other than the headaches and dizziness, and have not been told I have acted any differently or been strange recently by girlfriend or any friends, maybe stress is a factor though, never knew it could do that to you...noted (and shocked)

Cheers
Blank
Avatar_n_tn
I'm not familiar with this disorder but from what I read online, like any disorder, the symptoms of "as if everything around me was not real" would persist. A one time occurrence doesn't constitute a disorder. And physiological disorders can sometimes cause "psychiatric," (for lack of a better word) symptoms. For example, hypothyroidism, a metabolic disorder, sometimes you can have auditory hallucinations with it. Doesn't mean you have a phyiactric disorder.

Although possible that your symptoms are due to anxiety and stress, the fact that your tests are normal doesn't mean there isn't some physiologically wrong. Too many of us on here have heard that all too often and we know that's just not the case. Doctors don't know everything plus a "normal" mri can be misleading. Did they do an MRI w/contract or without? Sometimes things show up on one that don't on the other. Also, this could be an endocrine, gastro, or cardio issue. Just because you symptoms are in your head doesn't that's where the source of your problem is.

You might want to consider a cardio evaluation for something like POTS or other dysautonomia disorder. I'm not sure how severe your headaches are but doctors have learned in recent years that headaches that kinda start suddenly in patients who don't have a history of migranes (migraines) that the problem is sometimes due to a hole in the heart. It's normal for newborns to have them. The usually heal shortly after birth. Sometimes they don't and when the hole grows large enough as an adult it causes problems and headache is one of them. Don't know if this is your problem, but this is just to illustrate that there are all kinds of things that could be the cause of your symptoms. Before they can be chalked up to stress and anxiety you need to be further evaluated.

I've had chronic ear infection with virtally no pain. I get sinus infection and don't have fever or pain. I use to but don't anymore. See an ENT too. Just because you don't have the pain typically associated with ear infections doesn't mean you don't have one. There may be fluid in your ears, but no infection, that could be affecting your inner ear and causing the dizzyness.

Get your serum calcium, ionized calcium vit d and PTH (parathyroid) tested. HyperPARAthyroidism is commonly referred to as the disease of "moans, stones, groans and psychic overtones." Have this ruled out.

Also, you said something about a problem with b12. That is know to cause these types of problems. If you truly have a b12 deficiency you need to be treated by a specialist. For years it was given by injection because your body can't absorb it through the stomach. There's some debate about that now, but if you are deficient, then the oral supplements won't really help. That could totally be what's causing your symptoms.

When a doc says "it's in your head" that's doublespeak for "I don't have a clue." Don't believe this until you have exhausted every possiblity outside of that. So see other specialists...cardiologist, endocrinologist, and an ENT. I forget what specialty presides over b12 deficiency. Think it's a hematologist since it's classified as an anemia.

Good luck.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top General Health Answerers
Avatar_f_tn
Blank
mkh9
CA
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
Avatar_f_tn
Blank
silverfox67
Clifton, AZ
4851940_tn?1385441629
Blank
jemma116
United Kingdom
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
1622896_tn?1402351966
Blank
bobdylan1958
Outside London, United Kingdom